MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2 (-9.5/2.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H11- manufacturer narrative: toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.H6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Event or Problem Description
A facility representative reported that a 13.2mm vticmo -9.5/2.5d implantable collamer lens (icl) was implanted into the patient's right eye (od) on (b)(6) 2025.The patient underwent bilateral sequential surgery.Concomitant products used intraoperatively are unknown with the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed on (b)(6) 2025.Diagnostics and treatment were not performed.Eye drops and oral medication were prescribed.On (b)(6) 2025 the lens was exchanged for the same model/ power and the problem was resolved.As of (b)(6) 2025 issues were reported to be resolved with patient condition: bcva/ucva:20/13; iop:14.3mmhg; vault:1ct.The cause of the event was reported as unknown.

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key22152913
Report Number2023826-2025-00785
Device Sequence Number13077198
Product Code QCB
UDI-Device Identifier00840311312016
UDI-Public(01)00840311312016(11)231120(17)261031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_13.2 (-9.5/2.5)
Device Catalogue NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/05/2025
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale